Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Nightmare88

Accutane - Bad Start

Hi, this is my first post on here, although I've been reading for a while. I've recently started taking Accutane and I'm worried. So far the side effects are going as expected: dry lips, drier skin, and thankfully nothing else yet... except my acne has got much, much worse. I understand there is a "it gets worse before it starts getting better" element to taking the medication, but I wasn't expecting what's happened.

I started my 60mg Accutane course a week ago today, and for the first 5 days noticed no difference. However, yesterday morning, I woke up with at least 50 visible whiteheads around my chin, and today the number is probably closer to 100. My chin is just a big white, lumpy mess. To put that in perspective, on average when not taking any medication, I maybe wake up with around 5-10 whiteheads all over my face, including neck, nose and forehead, but I've had an absolute infestation of them on my chin since I started Accutane.

Basically, if it's possible to measure it this way, I'd say Accutane has made my acne at least 10x worse. And even worse than that, it has all congregated in one place.

A few questions:

- Is this something I should be worried about? In all the Accutane journals/diaries I've read, I've never heard of anything like this

- How long can I expect it to be this much worse than normal?

- Should I speak to my dermatologist about it?

It may sound stupid, but I wouldn't mind such an outbreak if it was spread all over, because that would be more manageable to deal with. I feel that with such a large number in one place, it's just impossible not to look horrible. If I leave them, it looks disgusting. If I try to get rid of them, the skin goes all red and sore and I'm worried about permanent damage to it. I dread having to go to work tomorrow looking like I've got some sort of nasty infection on my chin. Advice please?

Share this post


Link to post
Share on other sites

Thanks for the input, but I held off on contacting my dermatologist, and appear to have made the right choice (for now).

The whiteheads are now down to a managable number (still more than usual), and my chin is now pretty red and sore, but moisturizer seems to be helping.

Lips are getting worse now, though. Fun times, only 15 more weeks to go...

Share this post


Link to post
Share on other sites

is alway possible that you could be having an allergy reaction to the drug... yes is suppose to get worse before it get better but if you believe thats beyond worst, you should either go to the ER they will tell you right away or make an appointment with your derm

Share this post


Link to post
Share on other sites

Haha you must have not read my blog/post. On day Month 1, Day 8, 30mg, my face started getting clusters of whitehead. Over the next NINE FREAKIN DAYS it exploded into what looks like a billion pustules all around my nose and mouth! It's the initial breakout. I think since accutane is carried by the blood, an allergic reaction would cause infections all over your body, not just the chin area. Hang in there. I used my vacation hours to take the week off, hopefully you can do the same.

Share this post


Link to post
Share on other sites

Haha you must have not read my blog/post. On day Month 1, Day 8, 30mg, my face started getting clusters of whitehead. Over the next NINE FREAKIN DAYS it exploded into what looks like a billion pustules all around my nose and mouth! It's the initial breakout. I think since accutane is carried by the blood, an allergic reaction would cause infections all over your body, not just the chin area. Hang in there. I used my vacation hours to take the week off, hopefully you can do the same.

No I didn't see your blog, will check it out. 9 days? Ouch that's not good. Mine was really, really bad for 2 days, but has been okay for the last 2. My chin is still really red and dry from the initial outbreak, but the cluster of whiteheads has mostly disappeared.

I have noticed the acne now getting worse all over my face, although nothing too drastic. I hope I won't be getting my "wish" of such an outbreak being spread all over rather than in one place, haha.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×